# SDR CA041203004

- Difficulty date: December 2, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Braero HS7482A
- Aircraft time: 44,050 hours
- Engine: Rroyce DART5342
- System (JASC): 2430 · DC Generating System
- Part: Control Unit
- Part number: U37151
- Part serial: 1168
- Condition: Failed
- Location: Volt Protection
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ON 2/12/04, AT 22:30 THE A/C WAS IN CLIMB OUT OF YYQ. SMOKE AND FUMES WERE NOTED IN THE CABIN, AND SUBSEQUENTLY IN THE COCKPIT. AN UNEVENTFULL LANDING WAS MADE. THERE WERE NO ABNORMAL INSTRUMENT INDICATIONS DURING THIS OCCURRENCE. MAINTENANCE INVESTIGATION REVEALED THE PORT ALTERNATOR VOLTAGE CONTROL PROTECTION UNIT HAD FAILED. THE UNIT WAS REPLACED AND SYSTEM CHECKS SHOWED NORMAL OPERATION. WIRING HARNESSES WERE INSPECTED AND NO DETERIORATION WAS FOUND. THE A/C WAS RELEASED TO SERVICE.
